

MORNING SCHEDULE MAY 19 + MAY 20

10:00 AM - 10:15 AM

Start and Opening Welcome, Sponsor and Special Guest thank you and recognition (15 minutes)



10:15 AM - 10:45 AM

Keynote Speaker, Marissa Pike (30 min)

10:45 AM - 11:00 AM

Awards Part 1 (15 minutes)

The Craig Smith Spirit Award is given each year to one person who embodies the spirit and leadership of M.A.S.S. founder Craig Smith. Craig was loved by many because he was genuinely interested in helping people to stand up for themselves. He was a friend to anyone and everyone.

The Judi Rodger Mentorship Award is a new award in honor of MASS Co-Founder Judi Roger. Judi was a fierce self-advocate who also worked with the Brookline group, Mass Self-Advocates. Judi worked as hard for others as she did to advocate for herself, serving on many committees and boards and mentoring numerous self-advocates. Judi was a proud election worker and loved her job as the receptionist at the Greater Boston Arc. She received the Craig Smith Leadership Award in 2018...



MORNING SCHEDULE MAY 19 + MAY 20

As Judi would say, "Love, love, love, everywhere!"

The Janet Laperle Encouragement Award was established in 2021 and is given each year to one person who is seen as a mentor that encourages other self-advocates to reach their goals in advocating for their needs. They should embody the spirit, leadership, and encouraging nature of Massachusetts Advocates Standing Strong's former Chairperson Janet Laperle. Janet was loved by many because she was genuinely interested in helping people advocate and reach their goals. She was a friend to anyone and everyone.

The John Gibbons Rainbow Group of the Year Award was established in 2022 in honor of John Gibbons. John was employed as a program director at both Alternatives Unlimited and the Kennedy Donovan Center in Milford. His career was dedicated to working and advocating for adults with developmental disabilities. John Gibbons was one of the first people to help Pauline Bosma get the first Rainbow Group started in Massachusetts. This award is given to a Rainbow Group in MA that has done a great job having groups and events that bring together LGBTQ+ people with disabilities.



MORNING SCHEDULE MAY 19 + MAY 20

The Big Al LGBTQ+ Community Support Award was established in 2022 in honor of Alfred 'Big Al' Daigle. Al was a great supporter who made sure the members of his Rainbow Support Group could go to LGBTQ+ events. Before Big Al passed away, he gave Pauline Bosma a Rainbow bracelet to show his support for her groups. This award is for a self-advocate or supporter who is LGBTQ+ or an ally and who has shown leadership and promise supporting LGBTQ+ people with I/DD.

11:00 AM - 11:30 AM



Matt Brown (30 minutes)

11:30 AM - 11:45 AM

Awards Part 2 and Announcements (MDDC new Award and MASS recognition) (15 minutes)

MDDC is establishing **The Sandra Houghton Self-Advocate of the Year Award**, given this year to Sandra Houghton. This award will thereafter be given each year to one person who is seen as a leader in the self-advocacy movement that role models and implements change for others with disabilities. They shall empower other self-advocates to speak up for themselves and embody leadership and persistence through positive actions as you have done for over 25 years.



AFTERNOON SCHEDULE MAY 19 + MAY 20

11:45 AM - 12:15 PM

Friday:

Recognizing Reggie Clark as the MASS Appointment to the Special Commission on State Institutions; Remembering self-advocates we've lost

Saturday:

Q&A with the Department of Developmental Services (DDS) Commissioner Jane Ryder

12:15 PM - 12:30 PM

Awards Part 3 (15 minutes)

The Gunnar Dybwad Supporter Award is given each year to a supporter who listens to and empowers self-advocates. Gunnar was a tireless advocate and self-advocate. He is known for his work in disability advocacy, including advocating for complete integration and providing every self-advocate with access to their communities.

The Nancy Maynard Leadership Award was created in 2000 to honor Nancy Maynard. Nancy was known for her strong advocacy and relentless efforts to secure services for the individuals living at home with aging parents. She served a number of years on DDS's North Shore Area Office's Advisory Board and spoke regularly to the students at North Shore Community College.



AFTERNOON SCHEDULE MAY 19 + MAY 20

12:30 PM - 1:30 PM

Lunch (1 hour); Acoustic Music

1:30 PM - 2:10 PM

Workshop Block 1

- Get Social: Access, Community, and Advocacy on Social Media w/ Dianne Vitkus (Princess Room)
 - 2. Planning for The Life You Want (Marlborough Room)
 - 3. Let's Talk About Human Rights (Sterling Room)
 - 4. How to Ace Social Networking w/ Robert Schmus (Duchess Salon)

2:10 PM - 2:20 PM

Time to go to the next workshop.

2:20 PM - 3:00 PM

Workshop Block 2

- 1. Friendship Matters!: Tools and tips from self-advocates on building and maintaining friendships (Princess Room)
- 2. Overview of Supported Decision Making and the SDM Task Force (Marlborough Room)
 - 3. Understanding Two Identities (Sterling Room)
 - 4. Trivia w/ Regional Coordinator Jenna DeSpirito (Duchess Salon)



AFTERNOON SCHEDULE MAY 19 + MAY 20

3:00 PM - 5:00 PM

Live Entertainment, Friendship, Meet Ups, & Photos

3:00 PM - Live Entertainment, Photos (Ballroom)

3:15 PM - Trivia w/ Regional Coordinator Jenna DeSpirito (Duchess Salon)

3:15 PM - Rainbow Meet Up (Sterling Room) 4:00 PM - Regional Meet Ups

Saturday:

4:30 PM - Raffle Drawing

WORKSHOPS + ACTIVITIES

Workshop Rooms

Malborough Room

1:30pm - 2:10pm Planning for the Life You Want 2:20pm - 3:00pm Overview of Supported Decision Making and the SDM Task Force

Sterling Room

1:30pm - 2:10pm Let's Talk About Human Rights 2:20pm - 3:00pm Understanding Two Identities 3:15pm - 4:00pm Rainbow Meet-Up

Open Rooms

3pm - 5pm

Quiet Rooms

10am - 5pm

Duchess Salon

1:30pm - 2:10pm How to Ace Social Networking w/ Robert Schmus
2:20pm - 3:00pm Trivia with Regional Coordinator Jenna DeSpirito
3:15pm - 4:00pm Trivia with Regional Coordinator Jenna DeSpirito

Princess Room

1:30pm - 2:10pm Get Social: Access, Community, and Advocacy on Social Media w/ Dianne Vitkus 2:20pm - 3:00pm Friendship Matters!: Tools and tips from self-advocates on building and maintaining friendships

